Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 15, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 14, 2015, 1:18 PM MDT for 5 counties in New Mexico. It took effect at May 15, 2015, 2:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2015, 1:18 PM MDT (19:18 UTC)
- In effect from
- May 15, 2015, 2:00 PM MDT
- Expired
- May 15, 2015, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 121 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912 WWUS74 KEPZ 141918 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MDT THU MAY 14 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY AFTERNOON AND EARLY EVENING... .A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ404>407-150200- /O.NEW.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ /O.CON.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS 118 PM MDT THU MAY 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. && $$ NMZ403-410-411-150200- /O.NEW.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...GARFIELD...HATCH...RADIUM SPRINGS... LAS CRUCES...VADO...SUNLAND PARK 118 PM MDT THU MAY 14 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. * TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM OF 30 TO 40 MPH WITH GUSTS OF 50 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. |PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 3O MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 20
3 follow-up statements
849 WWUS74 KEPZ 150123 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 723 PM MDT THU MAY 14 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS FRIDAY AFTERNOON AND EARLY EVENING... .A DEEP LOW PRESSURE SYSTEM MOVING OVER THE GREAT BASIN ON FRIDAY WILL PRODUCE WINDY CONDITIONS ACROSS THE AREA. SOUTHWEST WINDS OF 20 TO 30 MPH WILL COVER MOST OF THE AREA...WITH WINDS OF 25 TO 35 MPH IN THE ADVISORY AREA, THIS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ404>407-150930- /O.CAN.KEPZ.WI.Y.0014.000000T0000Z-150515T0200Z/ /O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS 723 PM MDT THU MAY 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... ...WIND ADVISORY FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY FOR THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ402-408-150930- /O.EXA.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...HILLSBORO...WINSTON 723 PM MDT THU MAY 14 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY. * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. && $$ NMZ403-410-411-150930- /O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...GARFIELD...HATCH...RADIUM SPRINGS... LAS CRUCES...VADO...SUNLAND PARK 723 PM MDT THU MAY 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY... * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. |PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 3O MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
897 WWUS74 KEPZ 150912 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 312 AM MDT FRI MAY 15 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND EARLY THIS EVENING... .A DEEP LOW PRESSURE SYSTEM MOVING OVER THE GREAT BASIN WILL PRODUCE WINDY CONDITIONS ACROSS THE AREA. SOUTHWEST WINDS OF 20 TO 30 MPH WILL COVER MOST OF THE AREA...WITH WINDS OF 25 TO 35 MPH IN THE ADVISORY AREA... THIS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ402>408-410-411-152200- /O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK 312 AM MDT FRI MAY 15 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
950 WWUS74 KEPZ 152146 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 346 PM MDT FRI MAY 15 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND EARLY THIS EVENING... .A DEEP LOW PRESSURE SYSTEM MOVING OVER THE GREAT BASIN WILL PRODUCE WINDY CONDITIONS ACROSS THE AREA. SOUTHWEST WINDS OF 20 TO 30 MPH WILL COVER MOST OF THE AREA...WITH WINDS OF 25 TO 35 MPH IN THE ADVISORY AREA... THIS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. NMZ402>408-410-411-160300- /O.CON.KEPZ.WI.Y.0015.000000T0000Z-150516T0300Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK 346 PM MDT FRI MAY 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. * IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT STRUCTURES MAY OCCUR. * TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING. * VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS SHOULD REDUCE THE THREAT OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 14, 2:59 AM MDT, 10 hours 19 minutes earlier.
Area forecast discussion, May 14, 2:59 AM MDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
259 AM MDT THU MAY 14 2015
.SYNOPSIS...
A PARADE OF WEST COAST LOW PRESSURE SYSTEMS WILL TRACK ACROSS THE
SOUTHWESTERN UNITED STATES THROUGH THE WEEKEND AND INTO NEXT WEEK.
THIS WILL BRING VARIABLE SKY CONDITIONS WITH PERIODS OF HIGH
CLOUDS...AND WINDY AFTERNOON CONDITIONS...AND EVEN SLIGHT
CHANCES FOR ISOLATED AND MAINLY LIGHT RAIN SHOWERS AND
THUNDERSTORMS EACH DAY TODAY THROUGH SATURDAY. HOWEVER PRECIPITATION IS
EXPECTED TO BE LIMITED WITH NO WIDESPREAD COVERAGE EXPECTED.
SUNDAY LOOKS DRY WITH LIGHTER WINDS AS HIGH PRESSURE MOVES OVER.
NEXT WEEK WE WATCH FOR THE RETURN OF GULF MOISTURE FROM THE EAST.
THIS MAY BRING BACK STORM CHANCES FOR AREAS EAST OF THE RIO GRANDE
MONDAY AND TUESDAY.
&&
.DISCUSSION...
"THIS ISN'T NORMAL" IS A GOOD DESCRIPTION OF THE LARGE-SCALE
WEATHER PATTERN OF LATE...AND TO COME FOR THE UPCOMING WEEK. IT
COULD BE THE WORK OF A STRENGTHENING EL NINO EPISODE IN THE
EQUATORIAL PACIFIC OCEAN. THE STORM TRACK PATTERN HAS MUCH GREATER
AMPLITUDE THAN TYPICAL OF THIS TIME OF YEAR. THIS MEANS PACIFIC
STORM SYSTEM ARE DIGGING DEEPER AND TRACKING FURTHER SOUTH THAN
TYPICAL FOR MID-SPRING. FOR US THIS MEANS OUR GENERALLY DRIEST
TIME OF THE YEAR...NOW...IS GETTING BETTER CHANCES FOR
PRECIPITATION AND STORMS.
TODAY WE SEE YET ANOTHER DEEP PACIFIC TROUGH DIGGING SOUTH ALONG
THE WEST COAST. THERE WILL BE SEVERAL MORE TO FOLLOW THIS ONE IF
THE MID-RANGE MODELS ARE ON TARGET. THIS FIRST SYSTEM WILL MAKE A
SLOW PASSAGE ACROSS THE SOUTHWESTERN U.S. DESERTS FRIDAY AND
SATURDAY. THIS MEAN A THREE-DAY PERIOD OF INCREASED WINDS FOR THE
REGION. ALL AREAS WILL HAVE WINDY AFTERNOONS AND WE WILL LIKELY SEE
WINDS RIGHT UP AGAINST WIND ADVISORY LIMITS..TODAY IN THE BOOTHEEL
AREA...FRIDAY EXPANDED ACROSS MUCH OF THE SOUTHERN NM LOWLANDS...
WITH WINDY CONDITIONS ALSO ACROSS FAR WEST TEXAS. AND EVEN
SATURDAY AS A PACIFIC FRONT PUSHES IN FROM THE WEST.
EACH DAY WILL HAVE SOME SLIGHT CHANCE FOR SHOWERS AND EVEN
ISOLATED THUNDERSTORMS. TODAY HAS THE SLIMMEST RISK AND IT IS LATE
AND OVER HUDSPETH COUNTY. OVERNIGHT TONIGHT INTO FRIDAY MORNING
THE FOCUS OF POSSIBLE PCPN AND STORMS SHIFTS TO THE WEST ZONES
OVER THE BOOTHEEL AND GILA...WHERE IT STAYS FOR FRIDAY. SATURDAY
THE SYSTEM LIFTS ACROSS N NM BRING COOLER TEMPS AND PROVIDING SLIGHT
CHANCES FOR RAIN ACROSS THE NORTHERN ZONES...INCLUDING THE
MOUNTAIN AREAS. THE LOWLANDS LOOK GENERALLY DRY SATURDAY
AFTERNOON. WITH THESE THREE DAYS OF POTENTIAL IT APPEARS THAT MOST
OF THE REGION WILL REMAIN DRY WITH ONLY A FEW GETTING THE PCPN.
SUNDAY SHORT-LIVED RIDGING WILL BUILD OVER THE REGION TO DRY THE
REGION OUT AND SLACKEN THE WIND.
MONDAY THE NEXT PACIFIC TROUGH BEGINS TO TRACK INTO THE REGION OFF
THE CALIFORNIA COAST. THIS HELPS TO PULL IN SOME GULF MOISTURE
FROM THE EAST AND SETS UP THE DRYLINE OVER THE AREAS EAST OF THE
RIO GRANDE. THUS WE RE-INTRODUCE POPS TO THE EASTERN ZONES. THE
GULF MOISTURE SURGE APPEARS TO BE A BRIEF VISITOR TO THE REGION AND
IS QUICKLY SHOVED BACK EAST AS WE RETURN TO BREEZY WESTERLY
CONDITIONS ON TUESDAY AND BACK TO A DRY FORECAST FOR THE REST OF
THE WORK WEEK.
&&
.AVIATION...VALID 14/12Z-15/12Z...
DRY WESTERLY FLOW WILL BECOME MORE SOUTHWEST TODAY AS ANOTHER
WEAK UPPER LEVEL DISTURBANCE APPROACHES. VFR CONDTS IN GENERAL
ACROSS THE REGION TODAY AND TONIGHT. HIGH CLOUDS MOVE OVER...LOWER
LEVELS REMAIN MOSTLY DRY. LIGHT WINDS EXPECTED EARLY...INCREASING
FROM 220-240/15-20G25KTS AFT 15/18Z. HIGHER GUSTS PSBLE AT ELP AND
LANDING SITES IMMEDIATELY EAST OF AREA MTNS. LGT OCNL MDT TURBC
SFC-120 DEVLPG OMTNS TO 30 SM EAST AFT 15/16Z.
&&
.FIRE WEATHER...
UNUSUAL WEATHER PATTERN FEATURING A SUCCESSION OF UNSEASONABLY DEEP
UPPER LEVEL LOWS OFF THE WEST COAST...SHOULD CONTINUE FOR AT LEAST
THE NEXT SEVERAL DAYS. THIS IN PART IS DUE TO A RAPIDLY
STRENGTHENING EL NINO. WITH THIS...COMES THE MORE TYPICAL
APPROACH OF GULF MOISTURE SURGES/DRYLINES. THE RESULT WILL IN
GENERAL WILL BE FAIRLY REGULAR EPISODES OF STRONG WINDS AND SHOWER
AND STORM POTENTIAL SEPARATED BY SHORT PERIODS OF DRY AND MILD
WEATHER.
FOR TODAY...DRIER WESTERLY FLOW WILL CONTINUE TO OVERSPREAD THE
REGION WITH HIGH CLOUDS MOVING ACROSS THE REGION TODAY THANKS TO
THE NEXT UPPER TROUGH IS DIGGING OFF CALIFORNIA. SOME MIX DOWN
OF STRENGTHENING WINDS ALOFT AHEAD OF THIS FEATURE...WILL LEAD
STRENGTHENING AND GUSTY 20-FT WINDS THIS AFTERNOON...ESPECIALLY
WEST OF DEMING.
ISOLATED STORMS REMAIN FORECAST FOR THE NEXT COUPLE OF AFTERNOONS
AS WEAK UPPER LEVEL TROUGHS PASS THURSDAY...FRIDAY...AND SATURDAY.
THE BETTER CHANCES WILL BE OVER THE GILA REGION...AND MOST
LOCATIONS WILL LIKELY NOT SEE PRECIPITATION THROUGH THIS
PERIOD...BUT NEARLY ALL LOCATIONS HAVE SOME SLIGHT CHANCE TO SEE
SOME SHOWERS OR STORMS. A PACIFIC FRONT WILL PUSH THROUGH SATURDAY
TO BRING A COOLER DAY. DRY WEATHER WILL CONTINUE FOR THE MOST
PART UNTIL POSSIBLY EARLY NEXT WEEK WHEN THE DRYLINE MAKES ANOTHER
APPROACH FROM THE EAST. MIN RH THURS AND FRIDAY WILL RANGE FROM
THE TEENS LOWLANDS...TO MIDDLE- UPPER 30S MOUNTAINS. VALUES CLIMB
ROUGHLY 5-8 PERCENT SATURDAY THEN FALL BACK AROUND THE SAME AMOUNT
SUNDAY. MIXING HEIGHTS WILL RANGE FROM 8-9000 FT OVER THE
SACS...TO 12-14000 FT ELSEWHERE. HAINES INDICES WILL RUN FROM 4-5
THURSDAY..FALLING BACK TO 3-4 FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 83 63 86 62 77 / 0 0 0 0 0
SIERRA BLANCA 85 58 85 58 76 / 0 10 0 10 0
LAS CRUCES 80 55 80 52 74 / 0 0 0 0 0
ALAMOGORDO 79 55 80 55 74 / 0 0 10 10 0
CLOUDCROFT 61 40 57 40 50 / 0 20 20 20 10
TRUTH OR CONSEQUENCES 78 54 76 50 72 / 0 0 10 10 10
SILVER CITY 73 45 69 43 62 / 0 10 20 20 20
DEMING 81 52 81 49 74 / 0 10 0 0 0
LORDSBURG 80 50 78 45 71 / 0 10 10 20 10
WEST EL PASO METRO 82 62 85 61 77 / 0 0 0 0 0
DELL CITY 83 54 86 57 77 / 0 10 0 20 0
FORT HANCOCK 86 60 90 61 81 / 0 10 0 0 0
LOMA LINDA 78 56 79 57 70 / 0 10 0 0 0
FABENS 83 59 87 60 78 / 0 10 0 0 0
SANTA TERESA 82 58 84 56 76 / 0 0 0 0 0
WHITE SANDS HQ 79 59 80 58 73 / 0 0 0 0 0
JORNADA RANGE 79 51 80 50 73 / 0 0 0 0 0
HATCH 80 54 79 50 74 / 0 0 0 0 0
COLUMBUS 79 56 80 54 74 / 0 0 0 0 0
OROGRANDE 80 59 81 58 74 / 0 0 0 0 0
MAYHILL 69 47 66 47 59 / 0 20 20 20 10
MESCALERO 68 43 66 43 59 / 0 20 20 20 10
TIMBERON 67 44 67 45 58 / 0 20 20 20 10
WINSTON 71 43 67 41 63 / 0 20 20 20 20
HILLSBORO 79 48 75 46 70 / 0 10 10 20 10
SPACEPORT 79 50 78 47 73 / 0 0 10 0 10
LAKE ROBERTS 72 44 67 42 61 / 0 20 20 20 20
HURLEY 75 45 71 43 65 / 0 10 10 20 10
CLIFF 78 48 74 43 69 / 0 10 20 20 20
MULE CREEK 77 38 70 36 65 / 0 10 20 20 30
FAYWOOD 76 47 73 45 67 / 0 10 10 20 10
ANIMAS 83 51 78 46 73 / 0 10 10 10 10
HACHITA 82 50 79 47 74 / 0 10 10 0 10
ANTELOPE WELLS 86 51 79 47 74 / 0 10 10 0 0
CLOVERDALE 84 48 74 44 70 / 0 10 10 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR NMZ404>407.
TX...NONE.
&&
14/99The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:58 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 62 min |
| May 14, 3:20 PM MDT | Special Weather Statement | EPZ | Doña Ana | 70 min |
| May 14, 3:51 PM MDT | Special Weather Statement | EPZ | Luna | 24 min |
| May 14, 4:43 PM MDT | Special Weather Statement | EPZ | Doña Ana | 92 min |
| May 14, 5:45 PM MDT | Special Weather Statement | EPZ | Otero | 60 min |
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.